Alert archive / Montana / Red Flag Warnings in 2022
Red Flag Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 2, 2022, 3:15 AM MDT for 9 counties in Montana. It took effect at Aug 2, 2022, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2022, 3:15 AM MDT (09:15 UTC)
- In effect from
- Aug 2, 2022, 2:00 PM MDT
- Expired
- Aug 2, 2022, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Glacier County, MT, Granite County, MT, Lake County, MT, Lewis and Clark County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 46 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4182 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190 WWUS85 KMSO 020915 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 315 AM MDT Tue Aug 2 2022 MTZ105>108-030300- /O.NEW.KMSO.FW.W.0005.220802T2000Z-220803T0300Z/ Flathead/Glacier Park-West Lolo-Flathead Reservation-East Lolo- 315 AM MDT Tue Aug 2 2022 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * Affected area: Fire Zone 105 (Flathead/Glacier Park). Fire Zone 106 (West Lolo). Fire Zone 107 (Flathead Reservation). Fire Zone 108 (East Lolo). * Impacts: The combination of gusty winds, low humidity, and an unstable atmosphere will result in critical fire weather conditions Tuesday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts around 30 to 35 mph. * Minimum humidities: 10 to 15 percent && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 1, 1:45 PM MDT, 13 hours 30 minutes earlier.
Area forecast discussion, Aug 1, 1:45 PM MDT, 13 hours 30 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
145 PM MDT Mon Aug 1 2022
.DISCUSSION...Critical fire conditions will exist today and near
critical for Tuesday as the region remains hot, dry, and windy
during this time. As a result, fire danger remains very high and
the threat for rapidly spreading fire will exist over at least the
next two days. Winds will be generally out of the west,
increasing this afternoon and continuing through late this
evening. Gusts of 25 to 30 mph will be common across most of
western Montana and central Idaho.
Please do your part to prevent any kind of fire, even the
smallest spark, from igniting and adding to the already increasing
amount of wildfires.
The cold front, if you can even call it that now, is expected to
cross Tuesday. This front once possessed the potential to bring
rainfall to the region, but it has now changed to just a dry and
windy frontal passage with an increase in cloud cover. It will
cool temperatures down a bit, but not as dramatically as it was
once expected. Instead, high temperatures will "cool" into the 90s
and upper 80s for the region. With high pressure expected to
strengthen once more over the Northern Rockies, daytime highs
should remain in this range going into the latter half of the
week.
Another chance for precipitation may come by the weekend, though
confidence is low at this time. The ridge looks to break down with
another chance at a cold front to cross on Friday, but it really
does appear that this will be another mostly-dry frontal passage
accompanied by an increase in winds.
&&
.AVIATION...Westerly winds will begin to increase at all terminals
after 01/2200Z and continue through roughly 02/0300Z before
diminishing. With a mostly dry cold front expected to cross
Tuesday, an increase in cloud cover and strengthening west to
northwest winds will occur, with winds becoming gusty after
02/1800Z through later in the evening.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning until 9 PM MDT this evening Flathead
Reservation...Flathead/Glacier Park...Kootenai...West Lolo.
Heat Advisory until midnight MDT tonight Flathead/Mission
Valleys...Missoula/Bitterroot Valleys.
Heat Advisory until midnight MDT tonight Kootenai/Cabinet
Region...Lower Clark Fork Region.
ID...Excessive Heat Warning until 11 PM PDT this evening Lower Hells
Canyon/Salmon River Region...Orofino/Grangeville Region.
Heat Advisory until 11 PM PDT this evening Northern Clearwater
Mountains...Southern Clearwater Mountains.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:05 PM MDT | Special Weather Statement | MSO | Missoula | 25 min |
Nearby
Red Flag Warnings in Montana, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.